Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had unprotected sex. Took i pill. Had severe abdominal pain. Should I get pregnancy test done?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6312 Questions
My periods have always been last regular period was on 10th May'13. It ended on 17th May'13. I had an unprotected intercourse on the 18th May'13 and took the i-pill within 2 hours on that day itself. Later my period was expected to come around 10th June'13 (usually my periods come 5-6 days early so I was expecting it to be around 4th-5th June'13)...however, It came early on 1st June'13. This time my period was scanty and ended on 7th June'13. I also had severe lower abdominal pain for about 10 days after that (I usually get this pain after every period due to some ovarian cysts it seems).
But I have not got my period yet for this month July'13. It is 10th July'13 today. Should I be getting pregnancy test done? Or should I be safe?
I am unmarried so I am really worried! I definitely want back my regular periods ASAP. I cannot even share this with my parents, family or friends. Please advise.
Posted Sat, 27 Jul 2013 in Pregnancy
Answered by Dr. Vivek Chail 4 hours later

Thanks for writing in.

From your history, it is obvious that your earlier period ended on 17th May and you had unprotected sex on 18th May, the same day you took ipill 2 hours later. Further your period in the next cycle was from 1st to 7 th XXXXXXX and there was pain. Now its 10 th July and the period has still not started and this makes you worried.

Let me inform you that ipill has high amount of hormone content. This can cause alteration in the periods for a few cycles. Your body system might be taking time to get back to balance. During this time you may have irregular periods. There is very less probability that you are pregnant. However you can always get a home pregnancy test kit and confirm if for peace of mind.

Coming to the cysts in ovary, please be certain because they need to be evaluated by a gynecologist from time to time. You could consult a gynecologist if you think that you need to address the ovarian cysts problem and at the same time confide in your doctor about your irregular periods due to taking ipill. I am sure your privacy will be respected.

My last suggestion would be, taking ipill once in a while is fine but do not take it regularly. Please use barrier contraceptives like condoms to be used by your partner, this will help you against STDs also.

Further questions welcome.
Wishing you good health.

Dr Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor